MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 27IN 3-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 27IN 3-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y427H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date, the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: was there any change in the patient¿s post-operative care, due to the prolonged procedure? no.Were there any unexpected outcomes or complications as a result of the prolonged surgery time? no.What tissue was being sutured when the event occurred? unsure as they only realized, the needle tip was missing when the suture was passed back to scrub.Was additional dissection required in other organs/tissues other than the target tissue? no, they found the suture on the patient's chest.Did the needle fall into the patient? if yes, were x-rays taken to locate the needle? no, the scrub found the needle on the patient's chest.Was there any patient consequence or injury? no.What is the patient¿s current health status and condition? good health.Was any other tissue damaged as a result of searching the needle? no.What measures were taken to retrieved the broken piece? stop progression of the surgery.And surgeon assist, and nurses looked for needle.This is the second incident happened in less than a month involving sutures, have the first events been previously reported to ethicon? if so, provide the respective reference number(s).The original complaint was not brought to our attention.Could you please clarify device's availability? unsure.Device return status.Please document the shipment tracking number: device was discarded in or a manufacturing record evaluation was performed for the finished device lot.And no non-conformances were identified.Events reported via: (b)(6), 2210968-2023-04608.
 
Event or Problem Description
It was reported, that a patient underwent a plastic surgery on (b)(6) 2023.And suture was used.During the procedure, the surgeon used monocryl 3-0 ps2.After handling back, the suture to the scrub, the scrub noticed the sharp end of the suture was missing (few millimeters approximately).The nurse mentioned, it to the surgeon and start searching.Hoping they will find it even though it seems to be impossible, due to the size of it.The scrub nurse found it shortly on patients chest.This suture happened to be the last item from this box/batch.No adverse patient consequences were reported.Additional information was requested.

Brand Name
MCRYL UD 27IN 3-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17199978
Report Number2210968-2023-04607
Device Sequence Number6798573
Product Code GAN
UDI-Device Identifier10705031059153
UDI-Public10705031059153
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberY427H
Device Catalogue NumberY427H
Device Lot NumberTBMHRQ
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2023
Initial Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown